Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 46, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 12, 2025, 6:33 PM CDT for Mower County, Minnesota. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2025, 6:33 PM CDT (23:33 UTC)
- Expired
- Jun 12, 2025, 7:00 PM CDT
- In force
- 27 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mower County, MN
The radar
The Minneapolis radar (KMPX), 144 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:35 PM CDT | TSTM WND DMG | 5 S Austin, MN | Photos of fallen large trees and tree limbs. |
| Jun 12, 7:06 PM CDT | HAIL 1.5 | 1 S Austin, MN | |
| Jun 12, 7:07 PM CDT | HAIL 1.5 | 6 N Lyle, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WUUS53 KARX 122333
SVRARX
MNC099-130000-
/O.NEW.KARX.SV.W.0046.250612T2333Z-250613T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
633 PM CDT Thu Jun 12 2025
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southwestern Mower County in southeastern Minnesota...
* Until 700 PM CDT.
* At 632 PM CDT, a severe thunderstorm was located near Austin,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Austin around 640 PM CDT.
Other locations impacted by this severe thunderstorm include County
Roads 56 And 5, Varco, and Mapleview.
This includes Interstate 90 in Minnesota between mile markers 175 and
183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4368 9305 4370 9287 4353 9284 4355 9305
TIME...MOT...LOC 2332Z 265DEG 15KT 4362 9299
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:30 PM CDT, 5 hours 3 minutes earlier. Its key messages:
- Rain focus turns northward tonight, mostly north of I-94. Smaller rain chances (20-40%) continue south of there for the rest of the afternoon/evening, repeating for Fri afternoon/evening.
- A smattering of low end rain chances for the weekend (20-40%), but there will be more dry periods than wet. A return to a more active pattern (aka, rain chances) for the start of the new work week.
Area forecast discussion, Jun 12, 1:30 PM CDT, 5 hours 3 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 130 PM CDT Thu Jun 12 2025 .KEY MESSAGES... - Rain focus turns northward tonight, mostly north of I-94. Smaller rain chances (20-40%) continue south of there for the rest of the afternoon/evening, repeating for Fri afternoon/evening. - A smattering of low end rain chances for the weekend (20-40%), but there will be more dry periods than wet. A return to a more active pattern (aka, rain chances) for the start of the new work week. && .DISCUSSION... Issued at 130 PM CDT Thu Jun 12 2025 - REST OF THE AFTERNOON/TONIGHT: the focus for widespread rains turns northward tonight as a shortwave trough tracks from the northern plains to across northern MN/northern WI. The low level jet/850 mb moisture transport noses into the shortwave, while the system transitions east along an elevated 850 mb west-east running front over northern WI. An area of showers and a few storms will blossom across central MN this evening, spreading east across northern WI overnight. Locally, most of the pcpn chances will be north of I-94. To the south, the front that sparked the storms across IA yesterday is still wavering from southern MN southeast into northeast IA. Instability has pooled south of the front, and as daytime heating peaks the CAMS suggest spotty showers/storms could spark in response to the lift/instability. Little shear to work with, and the instability is marginally. Whatever storm could get going would likely be pulsy in nature. A stronger storm could produce small hail, enhanced wind gusts. Not anticipating severe storms. -FRIDAY: pcpn will be ongoing to the north and likely continue for the better part the day (again, locally north of I-94). To the south, that same sfc front is still hanging around, but will get some push east as a ripple in the upper level flow slips east across MN. Meanwhile, farther south over the mid mississippi river valley, another, but more defined shortwave trough, will be making slow profess east. Spiral bands on the northside of the trough center could swing far enough north to graze parts of northeast IA/southwest WI. Its a "mess" with a hodgepodge of forcing mechanisms, nothing strong, but will provide enough lift along with increasing instability south of I-90 for more shower/storm chances in the afternoon/evening (mostly 20-40%). - WEEKEND INTO NEXT WEEK: broad ridging still on tap for the weekend, but not stout and doesn't look like much of a barrier to eastward progression of any various bits of shortwave energy/mcvs. GEFS/EPS/NAM12 have suggested more dry than not for the weekend, however - at least until Sunday night. Moving into the new week the upper level flow looks like it will flatten and be more zonal in orientation. Various shortwave troughs, mcvs, any lingering frontal boundaries will provide more shower and storm chances. The setup is rather messy, chaotic in nature and the models don't have "clear cut" scenarios to latch on to. This lowers confidence in location/timing for the higher end chances, but Mon- Wed continues to favor rain chances across the region. Expect more refinement to the expectations as we move through the weekend. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1217 PM CDT Thu Jun 12 2025 VFR currently present across the terminals with some light, decaying showers moving east in the area generally north of the I-90 corridor. Low shower chances will remain through the afternoon and early evening. Better chances remain north of I-94 and west of the Mississippi so have included a PROB30 at RST to account for potential storm development. Some guidance wants to bring in MVFR ceilings to the RST terminal much earlier and for much longer overnight into tomorrow morning but confidence in this occurring is still too low to include in this package. There will be a brief period of high-end MVFR CIGS tomorrow morning before they lift to the north but with these times will need to be honed-in over the coming packages with updated near/short-term guidance. Winds will stay in a generally easterly direction through the overnight hours before becoming more southeasterly late in the period. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Rieck AVIATION...Barendse
Hazardous weather outlook, Jun 12, 2:51 AM CDT, 15 hours 42 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 251 AM CDT Thu Jun 12 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-131100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 251 AM CDT Thu Jun 12 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa...and southwest into central Wisconsin. .DAY ONE... Today and Tonight Thunderstorms will be possible this afternoon and tonight. The greatest chance will be south of Interstate 90 where hail up to 1 inch in diameter and gusty winds will be the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional storms are expected on Friday and Friday night and from Sunday night into Wednesday. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
In the hours before
Local storm report, Jun 12, 2:42 PM CDT, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
242 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain Eastman 43.16N 91.02W
06/12/2025 M0.57 Inch Crawford WI Public
Rain ended around 7:30 this morning.
&&
KBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:57 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.